Texas, 2014High Wind in Texas, December 30, 2014
December 30, 2014 · NWS EPZ · 1 event in 1 county or zone
An upper level trough was moving south through the Western United States and a strong area of high pressure was pushing into the plains. A back door cold front moved through the region and produced strong east winds up to 63 mph across the western slopes of the Franklin Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough was moving south through the Western United States and a strong area of high pressure was pushing into the plains. A back door cold front moved through the region and produced strong east winds up to 63 mph across the western slopes of the Franklin Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Dec 30, 4:28 AM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Dec 30, 4:28 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
428 AM MST TUE DEC 30 2014
.SYNOPSIS...
A MIX OF WINTRY WEATHER WILL OCCUR OVER THE NEXT FEW DAYS. COLDER
TEMPERATURES WILL OCCUR TODAY AS A STRONG COLD FRONT PUSHES INTO
THE AREA FROM THE EAST. AFTERNOON HIGHS WILL BE 8 TO 14 DEGREES
COOLER THAN YESTERDAY. STRONG EAST WINDS WILL OCCUR WITH THE FRONT
WITH STRONGER GUSTS OF UP TO 45 MPH POSSIBLE ALONG THE WEST SLOPES
OF AREA MOUNTAINS. FREEZING DRIZZLE AND LIGHT SNOW WILL BE
POSSIBLE FOR AREAS EAST OF EL PASO. A WINTER STORM SYSTEM WILL
MOVE INTO THE AREA FROM THE WEST FOR WEDNESDAY NIGHT THROUGH
FRIDAY WITH SEVERAL INCHES OF SNOW POSSIBLE FOR AREA MOUNTAINS.
SOME LOWLAND AREAS NORTH AND WEST OF LAS CRUCES WILL ALSO SEE ONE
TO TWO INCHES OF SNOW WHILE OTHER AREAS GET A RAIN SNOW MIX. THE
SYSTEM WILL EXIT THE REGION FRIDAY NIGHT WITH DRY AND WARMER
CONDITIONS EXPECTED NEXT WEEKEND.
&&
.DISCUSSION...
A MIX OF WINTRY WEATHER WILL OCCUR ACROSS SOUTHERN NEW MEXICO AND
FAR WEST TEXAS TODAY THROUGH FRIDAY. A STRONG BACKDOOR COLD FRONT
WILL PUSH INTO THE AREA FROM THE EAST TODAY WITH TEMPERATURES
COOLING AS MUCH AS 8 TO 12 DEGREES BELOW NORMAL. STRONG EAST WINDS
WILL ACCOMPANY THIS FRONT...WHICH SHOULD PERSIST INTO WEDNESDAY.
WINDS WILL BE STRONGEST ALONG THE WESTERN SLOPES OF AREA MOUNTAINS
WHERE WIND GUSTS UP TO 45 MPH BE POSSIBLE...ESPECIALLY FOR THE
WEST EL PASO METRO AREA AND EASTERN PORTIONS OF LAS CRUCES. A WIND
ADVISORY WILL BE IN AFFECT FOR THOSE AREAS LATE THIS MORNING
THROUGH WEDNESDAY MORNING.
THE COLD AIR WILL ALSO COOL THE ATMOSPHERE DOWN TO SATURATION OVER
EASTERN PORTIONS OF THE FORECAST AREA...GENERATING A LOW STRATUS
DECK ACROSS THE REGION. UPSLOPE FLOW ALONG THE EASTERN SLOPES OF
THE SACRAMENTO MOUNTAINS AND IN HUDSPETH COUNTY WILL RESULT IN
LIGHT GRAINY SNOW FOR THE MOUNTAINS AND FREEZING DRIZZLE AND
OCCASIONAL ICE PELLETS FOR THE LOWLANDS IN HUDSPETH COUNTY LATER
THIS AFTERNOON THROUGH TOMORROW. THIS LIGHT FREEZING PRECIP MAY
PUSH ALL THE WAY INTO EASTERN EL PASO COUNTY BY WEDNESDAY MORNING.
THIS PRECIP COULD CREATE PATCHES OF THIN ICE ON ROADS AND HIGHWAYS
HEADING EAST OF EL PASO. FREEZING FOG MAY ALSO BE A FACTOR AT
HIGHER ELEVATIONS. COLD AND CLOUDY CONDITIONS WILL PERSIST INTO
WEDNESDAY...ESPECIALLY FOR AREAS EAST OF THE RIVER.
A LARGE WINTER STORM SYSTEM WILL APPROACH THE AREA FROM THE WEST
ON WEDNESDAY WITH MOUNTAIN SNOW SHOWERS BEGINNING TO OCCUR OVER THE
GILA REGION BY WEDNESDAY AFTERNOON. THIS SYSTEM COULD GENERATE
SEVERAL INCHES OF SNOW FOR THE GILA REGION AND NEARBY SURROUNDING
AREAS WEDNESDAY NIGHT AND THURSDAY MORNING. LATEST MODEL RUNS
CONTINUE TO ADJUST THE TRACK OF THE SYSTEM SLIGHTLY NORTH THAT
SEEMS TO TREND TOWARD LESS PRECIPITATION FOR THE LOWLANDS ALONG
THE BORDER UNTIL LATER FRIDAY MORNING. THE GILA REGION LOOKING AT
SNOW AMOUNTS IN THE 4 TO 8 INCH RANGE WITH POSSIBLE 1 TO 3 INCHES
FOR THE SURROUNDING LOWLANDS INCLUDING SIERRA AND NORTHERN HIDALGO
COUNTY AS WELL AS GRANT COUNTY.
AS THE SYSTEM TRACKS ACROSS THE STATE LATE THURSDAY THROUGH FRIDAY
ANOTHER ROUND OF MOUNTAIN SNOW AND LOWLAND RAIN SNOW MIX WILL
OCCUR. HOWEVER LATEST MODELS ARE MORE PESSIMISTIC ON WIDESPREAD
PRECIP. STILL THINK THE SACRAMENTO MOUNTAINS WILL GET A 5 TO 10
INCHES OF SNOW BY LATE FRIDAY FROM THIS SYSTEM BUT LOWLAND AMOUNTS
WILL BE GENERALLY UNDER AN INCH. THE LARGER METRO AREAS OF EL PASO
AND LAS CRUCES WILL SEE A LIGHT RAIN SNOW MIX WITH LITTLE TO NO
ACCUMULATION.
THE SYSTEM WILL EXIT THE AREA FRIDAY NIGHT WITH DRY CONDITIONS AND
A RETURN TO NEAR NORMAL TEMPERATURES EXPECTED THROUGH NEXT MONDAY.
&&
.AVIATION...VALID 30/12Z-31/12Z...
VFR CONDITIONS AT ALL TAF SITES WITH P6SM SKC-FEW250 THRU 21Z...
THEN FEW-SCT040-060 SCT-BKN250 TIL 03Z. AFT 03Z LOW STRATUS DECK
WILL LOWER CIGS AT KELP AND KLRU WITH OVC040. LIGHT WINDS TIL 18Z
WHEN A BACK DOOR COLD FRONT WILL START TO ENTER FROM EAST AND TURN
WINDS AROUND TO THE E AT 10-20KTS WITH HIGHER GUSTS ON WRN MTN
SLOPES BETWEEN 18Z-31/12Z.
&&
.FIRE WEATHER...
TEMPERATURES WILL TURN MUCH COLDER TODAY AS A STRONG COLD FRONT
PUSHES INTO THE AREA FROM THE EAST. EXPECT AFTERNOON HIGHS TO BE
ABOUT 8 TO 14 DEGREES COOLER THAN YESTERDAY WITH THE BIGGEST
DIFFERENCES IN EASTERN ZONES. SOME FREEZING DRIZZLE IS POSSIBLE
TUESDAY NIGHT ACROSS THE FAR EAST. TEMPERATURES WILL REMAIN COOL
THROUGH THE REMAINDER OF THE WEEK. THE SIGNIFICANT PRECIPITATION
WITH THIS STORM WILL HOLD OFF UNTIL WEDNESDAY NIGHT OR THURSDAY
MORNING WHEN IT STARTS TO ENTER FROM THE WEST. FURTHER EAST THE
PRECIP WILL GENERALLY HOLD OFF UNTIL FRIDAY AS UPPER LOW MOVES
ALONG THE BORDER REGION. GUSTY WINDS WILL OCCUR TUESDAY AND
WEDNESDAY OUT OF THE EAST AND SHIFT TO THE WEST ON FRIDAY. COOL
BUT DRY CONDITIONS ARE EXPECTED OVER THE WEEKEND INTO EARLY NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 46 29 42 32 51 / 0 10 0 10 20
SIERRA BLANCA 38 24 34 26 48 / 10 20 20 10 20
LAS CRUCES 46 26 40 28 48 / 0 0 0 10 20
ALAMOGORDO 44 25 40 28 50 / 0 20 0 20 20
CLOUDCROFT 30 16 32 21 35 / 20 30 20 20 40
TRUTH OR CONSEQUENCES 47 25 40 27 44 / 0 10 20 30 30
SILVER CITY 46 25 38 27 39 / 0 0 10 50 50
DEMING 51 27 42 27 46 / 0 0 0 20 30
LORDSBURG 54 28 43 28 45 / 0 0 10 40 40
WEST EL PASO METRO 46 30 41 33 49 / 0 0 0 10 20
DELL CITY 36 22 32 25 46 / 20 30 20 20 20
FORT HANCOCK 43 26 40 30 52 / 10 20 10 10 10
LOMA LINDA 38 24 35 27 47 / 0 20 10 10 20
FABENS 46 27 41 31 50 / 0 10 0 10 10
SANTA TERESA 46 26 42 29 50 / 0 0 0 10 20
WHITE SANDS HQ 42 27 38 30 48 / 0 10 0 10 20
JORNADA RANGE 46 21 41 22 47 / 0 0 0 10 30
HATCH 49 25 42 27 48 / 0 0 10 20 30
COLUMBUS 50 30 43 31 47 / 0 0 0 10 30
OROGRANDE 41 25 38 27 48 / 0 20 0 10 20
MAYHILL 30 16 29 21 40 / 30 50 30 30 40
MESCALERO 37 16 33 21 40 / 20 30 20 20 40
TIMBERON 33 18 32 21 38 / 20 20 20 20 40
WINSTON 44 22 37 23 40 / 0 20 20 50 50
HILLSBORO 47 25 39 26 43 / 0 10 20 30 40
SPACEPORT 48 21 42 22 47 / 0 0 10 20 30
LAKE ROBERTS 46 24 40 24 38 / 0 0 20 60 60
HURLEY 48 25 39 26 42 / 0 0 10 40 40
CLIFF 52 25 45 28 42 / 0 0 10 60 60
MULE CREEK 49 22 43 22 40 / 0 0 10 70 70
FAYWOOD 47 27 38 28 42 / 0 0 10 30 40
ANIMAS 57 30 48 31 49 / 0 0 0 40 30
HACHITA 53 26 44 26 47 / 0 0 0 30 30
ANTELOPE WELLS 60 29 51 30 52 / 0 0 0 20 30
CLOVERDALE 56 32 52 32 48 / 0 0 0 40 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 11 AM THIS MORNING TO 11 AM MST WEDNESDAY FOR
NMZ411.
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 11 AM MST WEDNESDAY FOR
TXZ418.
&&
04 LUNDEENHazardous weather outlook, Dec 30, 6:25 AM MST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
625 AM MST TUE DEC 30 2014
NMZ411>417-TXZ418>424-311330-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
625 AM MST TUE DEC 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL PUSH ACROSS SOUTHERN NEW MEXICO AND FAR
WEST TEXAS FROM THE EAST TODAY. TEMPERATURES WILL BE COOLED TO 10
TO 14 DEGREES BELOW NORMAL. STRONG EAST WINDS WILL OCCUR WITH THE
FRONT WITH GUSTS UP TO 45 MPH POSSIBLE ALONG THE WEST SLOPES OF
AREA MOUNTAINS...INCLUDING THE FRANKLINS...ORGANS AND HUECO
MOUNTAINS. LIGHT GRAINY SNOW AND FREEZING FOG WILL DEVELOP ALONG
THE EAST SLOPES OF THE SACRAMENTO MOUNTAINS TODAY AND TONIGHT.
LOWLANDS IN SOUTHEASTERN OTERO COUNTY AND HUDSPETH COUNTY WILL
HAVE CLOUDY SKIES WITH LIGHT FREEZING DRIZZLE...OCCASIONALLY MIXED
WITH ICE PELLETS AND LIGHT SNOW OCCURRING BY THIS AFTERNOON AND
CONTINUING OVERNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A LARGE WINTER STORM SYSTEM WILL APPROACH THE AREA FROM THE WEST
ON WEDNESDAY. THERE WILL BE A CHANCE OF SNOW SHOWERS MAINLY FOR
THEM MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY WITH SOME LIGHT
ACCUMULATIONS. THE CORE OF THE STORM SYSTEM WILL MOVE THROUGH THE
STATE THURSDAY NIGHT AND FRIDAY WITH A CHANCE OF MODERATE TO HEAVY
SNOW SHOWERS FOR SACRAMENTO MOUNTAINS AND A LIGHTER RAIN SNOW MIX
FOR THE LOWLANDS. THERE IS A POTENTIAL FOR 5 TO 10 INCHES OF SNOW
ACCUMULATION FOR THE SACRAMENTO MOUNTAINS THROUGH FRIDAY WITH 1
TO 3 INCHES POSSIBLE FOR ADJACENT SURROUNDING LOWLANDS. THE LARGER
METRO AREAS OF EL PASO AND LAS CRUCES MAY SEE A RAIN SNOW MIX
THURSDAY NIGHT THROUGH FRIDAY WITH SOME SNOW ACCUMULATION ON LOCAL
AREA MOUNTAINS POSSIBLE. DRY CONDITIONS WITH A RETURN TO NORMAL
TEMPERATURES WILL OCCUR SATURDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NMZ401>410-311330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-
625 AM MST TUE DEC 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL PUSH ACROSS SOUTHERN NEW MEXICO AND FAR
WEST TEXAS FROM THE EAST TODAY. TEMPERATURES WILL COOL TO 8 TO 10
DEGREES BELOW NORMAL TODAY. THERE WILL BE SOME INCREASE IN
CLOUDINESS LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A LARGE WINTER STORM SYSTEM WILL MOVE INTO THE REGION FROM THE
WEST BY LATE WEDNESDAY. MODERATE TO HEAVY SNOW SHOWERS ARE LIKELY
FOR THE MOUNTAINS OF THE GILA REGION AND SURROUNDING AREAS
WEDNESDAY NIGHT INTO THURSDAY MORNING. SNOW ACCUMULATIONS OF 4 TO
8 INCHES WILL BE POSSIBLE IN THE MOUNTAINS WITH 1 TO 3 INCHES
POSSIBLE FOR SURROUNDING LOWLANDS. ADDITIONAL LIGHT SNOW SHOWERS
MAY OCCUR LATE THURSDAY THROUGH FRIDAY AS THE CORE OF LOW PRESSURE
SYSTEM MOVES THROUGH THE STATE. SATURDAY THROUGH MONDAY WILL BE
DRY WITH A RETURN TO NEAR NORMAL TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LUNDEEN
In the hours before
Special weather statement, Dec 30, 6:36 AM MST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
636 AM MST TUE DEC 30 2014
NMZ410>413-417-TXZ418>424-302300-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GARFIELD...HATCH...RADIUM SPRINGS...
LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...TULAROSA...
WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
636 AM MST TUE DEC 30 2014
...WINTRY MIX OF WEATHER MOVING IN LATER TUESDAY THROUGH
FRIDAY...
A SHARP COLD FRONT WILL MOVE IN FROM THE EAST TODAY. THIS WILL
CREATE BREEZY WINDS OF 15 TO 25 MPH...WITH STRONGER GUSTS TO 45
MPH ALONG WEST SLOPES OF AREA MOUNTAINS. THE COLDER AIR MAY ALSO
ALLOW SOME SLEET OR FREEZING DRIZZLE TO DEVELOP LATE TUESDAY NIGHT
INTO WEDNESDAY MORNING FOR AREAS EAST OF THE EL PASO METRO AREA.
THE COLD AIR NEAR THE SURFACE WILL WARM SOME ON THURSDAY AS A
PACIFIC STORM SYSTEM APPROACHES FROM THE WEST. THIS MAY LEAD TO
SOME LIGHT RAIN THURSDAY. AS THE STORM PASSES OVERHEAD FRIDAY A
BETTER CHANCE OF RAIN WILL EXIST AND WITH SLIGHTLY COOLER AIR
ALOFT...SOME SNOW MAY ALSO MIX IN WITH THIS RAIN...ESPECIALLY
ABOVE 5000 FT.
NMZ414>416-302300-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
636 AM MST TUE DEC 30 2014
...WINTRY MIX OF WEATHER MOVING IN LATER TODAY THROUGH FRIDAY...
A COLD FRONT WILL PUSH INTO THE AREA TODAY BRINGING COLDER
TEMPERATURES AND BRISK WINDS...WHICH WILL CREATE WIND CHILL
TEMPERATURES DROPPING INTO THE MID TEENS. SOME FLURRIES OR
FREEZING DRIZZLE ARE ALSO POSSIBLE. SOME LIGHT SNOW IS POSSIBLE
AGAIN THURSDAY AS THE PACIFIC STORM SYSTEM APPROACHES. BY FRIDAY
THIS SYSTEM WILL BE OVER THE AREA AND PERIODS OF HEAVY SNOW ARE
POSSIBLE LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON.
NMZ401-404>407-409-302300-
UPPER GILA RIVER VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-
LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT
636 AM MST TUE DEC 30 2014
...WINTRY MIX OF WEATHER MOVING IN LATE WEDNESDAY THROUGH
FRIDAY...
A PACIFIC STORM SYSTEM WILL APPROACH THE AREA WEDNESDAY AFTERNOON
AND EVENING AND PRODUCE MODERATE SNOW SNOW ABOVE 5500 FEET AND A
LIGHTER RAIN SNOW MIX FOR THE LOWLANDS...LASTING INTO THURSDAY
AFTERNOON BEFORE DIMINISHING. BY EARLY FRIDAY MORNING THE STORM
WILL BE OVER THE AREA AND PRODUCE AREAS OF RAIN AND SNOW THROUGH
EARLY FRIDAY EVENING. SOME ACCUMULATION IS POSSIBLE...MAINLY FROM
DEMING NORTH AND WEST. SNOW AMOUNTS MAY RANGE FROM 1 TO 3 INCHES
IN AREAS NEAR THE MOUNTAINS.
NMZ402-403-408-302300-
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON
636 AM MST TUE DEC 30 2014
...WINTRY MIX OF WEATHER MOVING IN WEDNESDAY MORNING THROUGH
FRIDAY...
A COLD FRONT PUSHING IN FROM THE EAST COULD PRODUCE A FEW FLURRIES
OVER THE EAST SLOPES OF THE BLACK RANGE WEDNESDAY MORNING AND
AFTERNOON. A PACIFIC STORM SYSTEM THEN APPROACHES WEDNESDAY
NIGHT AND THURSDAY...PRODUCING AREAS OF RAIN AND SNOW WITH MOSTLY
MODERATE SNOW ABOVE 5000 FEET. THE STORM MOVES OVER THE AREA
FRIDAY SPREADING SOME SNOW ACROSS THE AREA. SNOW COULD BECOME
HEAVY AT TIMES FRIDAY AFTERNOON BEFORE TAPERING OFF BY EVENING.
POTENTIAL SNOW ACCUMULATIONS WILL VARY FROM 3 TO 8 INCHES IN THE
MOUNTAINS.
LUNDEEN
High Wind, Western El Paso County
- When
- December 30, 8:09 AM MST to 7:00 PM MST
- Where
- Western El Paso County forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
A mesonet site located 6 miles north-northwest of El Paso recorded a peak gust of 63 mph. Other peak gusts included 62 mph 8 miles north-northwest of El Paso and 58 mph 5 miles north-northwest of El Paso.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in California, December 30 to 31, 20142 deaths · 68 kt wind · 5 events
- Winter Weather and Cold in Nevada, December 30 to 31, 20141 death · $20,000 · 4 events
- Winter Weather in Texas, December 30 to 31, 201415 injured · 16 events
- High Wind and Strong Wind in California, December 30 to 31, 2014$207,000 · 56 kt wind · 53 events
- Heavy Snow and Winter Weather in Arizona, December 30 to 31, 2014$525,000 · 4 events
- Lake-Effect Snow in New York, December 30 to 31, 2014$145,000 · 3 events
- Heavy Snow in Arizona, December 30 to 31, 20146 injured · 7 events
- Heavy Snow and Winter Weather in California, December 30 to 31, 2014$60,000 · 3 events
- Heavy Snow and Strong Wind in California, December 30 to 31, 2014$50,000 · 2 events
- Winter Storm in Texas, December 30 to 31, 201421 events
- Ice Storm and Winter Weather in Texas, December 30 to 31, 201420 events
- Extreme Cold in Nebraska, December 30 to 31, 201413 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 551046.